Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 159, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2016, 6:01 PM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- May 29, 2016, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WUUS54 KTSA 292301
SVRTSA
OKC021-041-097-292330-
/O.NEW.KTSA.SV.W.0159.160529T2301Z-160529T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MAYES COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHWESTERN DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...
NORTH CENTRAL CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 630 PM CDT
* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES EAST OF
LOCUST GROVE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LOCUST GROVE... OAKS...
LEACH... ROSE...
PEGGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3616 9480 3605 9516 3619 9521 3627 9499
TIME...MOT...LOC 2301Z 120DEG 4KT 3618 9510
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
460
WWUS54 KTSA 292318
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT SUN MAY 29 2016
OKC021-041-097-292330-
/O.CON.KTSA.SV.W.0159.000000T0000Z-160529T2330Z/
MAYES OK-DELAWARE OK-CHEROKEE OK-
618 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN MAYES...SOUTHWESTERN DELAWARE AND NORTH CENTRAL
CHEROKEE COUNTIES...
AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PEGGS...MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
LOCUST GROVE... OAKS...
LEACH... ROSE...
PEGGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3616 9480 3605 9516 3619 9521 3627 9499
TIME...MOT...LOC 2318Z 333DEG 6KT 3615 9510
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:20 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 29, 2:20 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 220 PM CDT SUN MAY 29 2016 .DISCUSSION... Strong heating/instability has developed across portions of northeast Oklahoma this afternoon where scattered strong thunderstorms have developed. Deep layer shear remains minimal at best but a few pulse storms could produce marginally severe hail/damaging winds through the afternoon hours. Storms developing well west of the area this afternoon will likely remain so with only a slight chance for thunderstorms overnight. Unsettled weather pattern will continue for the next several days as several upper waves traverse the area with a moist/unstable air-mass in place. Stronger upper disturbance shifts into the southern plains Tuesday night into Wednesday with widespread showers/thunderstorms likely along/ahead of approaching cold front. Locally heavy rainfall will be possible which could lead to some localized flash flooding. Models have trended a little slower with speed/progression of cold front, which is now forecast to stall near the ARKLATX region Thursday into Friday. Shower/thunderstorm chances will likely persist across portions of southeast Oklahoma and west- central Arkansas during this time as a developing upper low moves into northern/central Texas. Exact track of upper low will determine how quickly precipitation shifts south of the region by the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 83 67 82 / 20 30 30 60 FSM 66 85 66 85 / 20 30 30 40 MLC 64 84 66 84 / 20 30 30 50 BVO 62 82 64 81 / 20 30 30 60 FYV 60 82 61 81 / 20 30 30 40 BYV 62 82 63 81 / 20 30 30 40 MKO 64 82 63 83 / 20 30 30 60 MIO 62 84 64 83 / 20 30 30 60 F10 65 82 65 83 / 20 30 30 60 HHW 66 85 66 83 / 20 30 20 30 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....12
Hazardous weather outlook, May 29, 4:56 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN MAY 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN MAY 29 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 29, 5:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL SALINA 36.29N 95.15W
05/29/2016 E0.25 INCH MAYES OK PUBLIC
&&
AEJSpecial weather statement, May 29, 5:41 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SUN MAY 29 2016
OKZ062-063-068-292315-
CHEROKEE OK-DELAWARE OK-MAYES OK-
541 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAYES...SOUTHWESTERN
DELAWARE AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 615 PM CDT...
AT 541 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROSE...MOVING
EAST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
LOCUST GROVE... OAKS...
LEACH... ROSE...
PEGGS... SPORTSMEN ACRES COMMUNITY...
LAT...LON 3614 9481 3613 9480 3602 9514 3622 9528
3630 9498
TIME...MOT...LOC 2241Z 252DEG 6KT 3618 9503Local storm report, May 29, 5:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL BROKEN ARROW 36.05N 95.79W
05/29/2016 E1.00 INCH TULSA OK PUBLIC
51ST AND LYNN LANE
&&
AEJLocal storm report, May 29, 5:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BROKEN ARROW 36.05N 95.79W
05/29/2016 E0.88 INCH TULSA OK BROADCAST MEDIA
&&
AEJSpecial weather statement, May 29, 5:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SUN MAY 29 2016
OKZ062-292330-
MAYES OK-
553 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MAYES COUNTY UNTIL
630 PM CDT...
AT 553 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PRYOR CREEK...
MOVING SOUTHEAST AT 5 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR... PRYOR CREEK...
SPORTSMEN ACRES COMMUNITY...
LAT...LON 3636 9519 3620 9528 3622 9544 3625 9544
3625 9543 3635 9544 3637 9543
TIME...MOT...LOC 2253Z 305DEG 5KT 3629 9537Local storm report, May 29, 5:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 NE BROKEN ARROW 36.08N 95.75W
05/29/2016 E0.50 INCH WAGONER OK TRAINED SPOTTER
41ST STREET SOUTH AND 193RD EAST AVE
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:44 AM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| May 29, 5:32 AM CDT | Special Weather Statement | TSA | Pittsburg | 43 min |
| May 29, 6:06 AM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| May 29, 6:43 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| May 29, 11:18 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| May 29, 11:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| May 29, 1:46 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| May 29, 2:07 PM CDT | Special Weather Statement | TSA | Rogers | 38 min |
| May 29, 2:20 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| May 29, 2:53 PM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| May 29, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| May 29, 3:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| May 29, 3:23 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 29, 3:36 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| May 29, 3:41 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 29, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 30 min |
| May 29, 4:06 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| May 29, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 32 min |
| May 29, 4:20 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 29, 4:28 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| May 29, 4:49 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 29, 4:55 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| May 29, 4:58 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| May 29, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 29 min |
| May 29, 5:11 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| May 29, 5:22 PM CDT | Special Weather Statement | TSA | Wagoner | 23 min |
| May 29, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 14 min |
| May 29, 5:41 PM CDT | Special Weather Statement | TSA | Mayes | 34 min |
| May 29, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 30 min |
| May 29, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 26 min |
| May 29, 5:53 PM CDT | Special Weather Statement | TSA | Mayes | 37 min |
| May 29, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 31 min |
| May 29, 6:21 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| May 29, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 33 min |
| May 29, 6:29 PM CDT | Areal Flood Advisory | TSA | Cherokee, Mayes | 3 hr |
| May 29, 6:43 PM CDT | Special Weather Statement | TSA | Rogers | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.